• Logo
  • SBMUJournals

Anaphylaxis as a Rare Side Effect of Pantoprazole; a Case Report

Gholamreza Faridaalaee, Javad Ahmadian Heris
278

Views

PDF

Abstract

Anaphylaxis is a serious life-threatening allergic reaction. Any medication may potentially trigger anaphylaxis, but reaction to pantoprazole is rare. Our case is a 21 year-old girl with anaphylactic reaction to pantoprazole a short time after prescription.


Keywords

pantoprazole; anaphylaxis; proton pump inhibitors; hypersensitivity

References

Richardson P, Hawkey CJ, Stack WA. Proton pump inhibitors. Pharmacology and rationale for use in gastrointestinal disorders. Drugs. 1998;56(3):307-35.

Atkins C, Maheswaran T, Rushbrook S, Kamath A. Lansoprazole-induced acute lung and liver injury: a case report. International journal of clinical pharmacology and therapeutics. 2014;52(12):1102-4.

Binnetoglu E, Akbal E, Sen H, Gunes F, Erbag G, Asik M, et al. Pantoprazole-induced thrombocytopenia in patients with upper gastrointestinal bleeding. Platelets. 2015;26(1):10-2.

Canpolat U, Sahiner L, Aytemir K, Oto A. Allergic reaction to proton pump inhibitor: pantoprazole induced Kounis syndrome. International journal of cardiology. 2012;159(2):e27-8.

Klassen S, Krepinsky JC, Prebtani AP. Pantoprazole-induced acute interstitial nephritis. CMAJ : Canadian Medical Association journal = journal de l'Association medicale canadienne. 2013;185(1):56-9.

Pirson F, Geubel A, Marot L. Late hypersensitivity to omeprazole and other proton pump inhibitors. Acta clinica Belgica. 2012;67(4):301-3.

Quasdorff M, Mertens J, Dinter J, Steffen HM. Recurrent hypomagnesemia with proton-pump inhibitor rechallenge. Annals of internal medicine. 2011;155(6):405-7.

Sandig C, Flechtenmacher C, Stremmel W, Eisenbach C. Pantoprazole induces severe acute hepatitis. Zeitschrift fur Gastroenterologie. 2011;49(2):207-10.

Schiller D, Maieron A, Schofl R, Donnerer J. Drug fever due to a single dose of pantoprazole. Pharmacology. 2014;94(1-2):78-9.

Torlot FJ, Whitehead DJ. Acute interstitial nephritis caused by two different proton pump inhibitors. British journal of hospital medicine (London, England : 2005). 2016;77(1):50-1.

Candar M, Gunes H, Boz BV, Kandis H, Kutlucan L, Saritas A. Asystole after the first dose of lansoprazole. The American journal of emergency medicine. 2014;32(10):1302. e3-. e4.

Haeney M. Angio-edema and urticaria associated with omeprazole. BMJ: British Medical Journal. 1992;305(6858):870.

Lamtha SC, Allam RN, Karthak C, Bhutia KD. Anaphylactic reaction to omeprazole. Tropical gastroenterology : official journal of the Digestive Diseases Foundation. 2015;36(2):136-7.

Natsch S, Vinks MH, Voogt AK, Mees EB, Meyboom RH. Anaphylactic reactions to proton-pump inhibitors. The Annals of pharmacotherapy. 2000;34(4):474-6.

Lai HC, Hsu SW, Lu CH, Ma HI, Cherng CH, Hung NK, et al. Anaphylaxis to pantoprazole during general anesthesia. Journal of anesthesia. 2011;25(4):606-8.

Nand N, Dsouza S, Batra N, Chauhan V, Yadav M. Intravenous Pantoprazole-Induced Near Fatality. The Journal of the Association of Physicians of India. 2015;63(6):96.

Gonzalez P, Soriano V, Lopez P, Niveiro E. Anaphylaxis to proton pump inhibitors. Allergologia et immunopathologia. 2002;30(6):342-3.

Gratacós L, Soy D, Lluís M, López B, Nicolás JM, Codina C, et al. Apparent anaphylaxis associated with pantoprazole. American journal of health-system pharmacy. 2005;62(13):1388-9.

Lai H-C, Hsu S-W, Lu C-H, Ma H-I, Cherng C-H, Hung N-K, et al. Anaphylaxis to pantoprazole during general anesthesia. Journal of anesthesia. 2011;25(4):606-8.

Vovolis V, Koutsostathis N, Stefanaki E. IgE‐mediated anaphylaxis to proton pump inhibitors–cross‐reacting study. Allergy. 2008;63(9):1251-2.

Natsch S, Vinks MH, Voogt AK, Mees EB, Meyboom RH. Anaphylactic reactions to proton-pump inhibitors. Annals of Pharmacotherapy. 2000;34(4):474-6.




DOI: https://doi.org/10.22037/emergency.v6i1.20541

Refbacks

  • There are currently no refbacks.